I wanted to tell Clotter1 that I too have just gone through the same experience getting a PE in my left lung and it very much felt like having a heart attack. At first my symptoms were extreme fatigue, coughing up blood, sharp pains in my lung or left side, sort of felt like my muscles were spasming on my left side of body. Just thought I overdid it after surgery. That same day the sharp pains worsened to the point I could no longer sit down or lay down and could only stand up. This is an impossible way to sleep or rest. I did not at the time know what was happening to me. I thought my muscles were going nuts on me in my back area. I had taken lortab pill and didn't work a bit. I couldn't take deep breaths or little ones barely. What did finally help me for 1 hour was taking 2 lortab pills and put an icy hot patch on my left lung or shoulder area. I finally got to such a bad point I called the dr and went to ER. At this time I thought I was having a heart attack and dying. Thankfully the team of drs at the hospital got me stabilized and on demoral after morphine didn't mask the pain. They quickly found out I had a PE. After staying in the hospital for 4 days, life was not so fun when I got home. I was very nervous to leave the hospital in case another attack would occur. It did occur about 3 days later. I felt I was having another heart attack but to find out it is Normal and par for the course. I have an infarction in my left lung too and what that means is that the lung has been damaged. I am optimistic that over time after my body wears away the blood clot in my lung so that it can get blood supply again, the lung will repair to it's original condition or close. I continued to cough up blood for about another 2 weeks. I am now feeling much better but I am still taking hydrocodone at night for sleep or at end of day when my activity has been too much. It definitely helps. When i left the hospital, the doctors said to take valium at night if needed or for anxiety and during the day hydrocodone 10 mg. I didn't drive while taking this medicine. I have weaned off of the meds and am feeling better. I am 3 weeks out from having this occur and I will tell you that things have improved dramatically. I can breathe much better, yawn when needed without pain, cough, etc. The pains I have currently are related to the nerve that runs under the lung and above the diaphragm. It causes neck, shoulder, and arm pain on the left side of my body. It seems it is muscle pain but it is nerves. It is a throbbing kind of pain that is annoying and uncomfortable. I hope with time this will improve as well. I am currently getting my blood checked every week for my INR levels that should be between 2 and 3 to be therapeutic. I accidentally didn't take my coumadin correctly and had to take levinox shots for 4 days along with coumadin to get back on track. Not fun. I don't believe that coumadin would be affecting your coughing up blood. I think it is just normal symptoms fromt the damaged that has occurecd. I think it is just from the infarction and over time will lessen. I hope I have helped you with my own experiences. I am not educated on the other condition you have and how it relates to the bigger picture. I am 34 and got this post plastic surgery from taking birth control pills. I have learned a lesson that major surgery and birth control pills can cause this. Please let me know if you need anymore info. I am a few weeks ahead of you. Good luck to you and your recovery. It is not an easy one but all the doctors say that the outcome will be good over time. We are very lucky to be here. God Bless!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.